MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EUS ENDOSCOPIC ULTRASOUND CENTER; UNIVERSAL ENDOSCOPIC ULTRASOUND CENTER

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EUS ENDOSCOPIC ULTRASOUND CENTER; UNIVERSAL ENDOSCOPIC ULTRASOUND CENTER
Model Number EU-ME2 PREMIER PLUS
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject eu-me2 premier plus was returned to olympus medical systems corp.(omsc).Omsc investigated the subject eu-me2 premier plus.As a result, omsc found that ¿us1d00¿ error occurred after turned on the subject eu-me2 premier plus and the subject eu-me2 premier plus did not start up."us1d00¿ error indicates that a solid state drive (ssd) in the device is malfunctioning.Therefore, omsc determined that the cause of the reported failure, which the subject eu-me2 premier plus did not start up, was caused by a malfunction of the ssd.Omsc asked oem to investigate the subject eu-me2 premier plus to identify root cause.The eu-me2 premier plus instruction manual states the corresponding method when there is an abnormality for the device.There were no further details provided.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
It was reported that the disk access lamp on the front panel is lit as orange and the subject eu-me2 premier plus did not start up, when an endoscopic ultrasound-fine needle aspiration (eus-fna) was started after anaesthesia.The user cancelled the intended procedure.There was no report of the patient¿s injury regarding this event.
 
Additional Manufacturer Narrative
Omsc identified that the cause of the reported failure, which the subject eu-me2 premier plus did not start up, was caused by a malfunction of the internal memory (solid state drive : ssd).Omsc asked the original equipment manufacturer (oem) to investigate the subject eu-me2 premier plus to identify root cause.As a result by the oem, the evidence that the subject eu-me2 premier plus was turned off several times while accessing ssd was found.It is known that to turn off while accessing ssd may lead to damage to the ssd.Based on the investigation result so far, it was concluded that the malfunction of the ssd was attributed to that the user turned the subject eu-me2 premier plus off while accessing ssd.The eu-me2 premier plus instruction manual states that do not turn the device off during accessing internal memory and may cause malfunction of the device.

Brand Name
EVIS EUS ENDOSCOPIC ULTRASOUND CENTER
Common Device Name
UNIVERSAL ENDOSCOPIC ULTRASOUND CENTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8521834
Report Number8010047-2019-01708
Device Sequence Number1966012
Product Code IYN
UDI-Device Identifier04953170343414
UDI-Public04953170343414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEU-ME2 PREMIER PLUS
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR